MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA067902A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Renal Impairment (4499)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Device remains implanted; therefore, direct product analysis was not possible.(b)(4).Two gore® viabahn® vbx balloon expandable endoprostheses were implanted during same procedure.A second manufacturing report 2017233-2022-03595, was submitted for left renal artery implanted device.Ifu for gore® viabahn® vbx balloon expandable endoprosthesis state: hazards and adverse events.Procedure related: as with all procedures that utilize techniques for introducing a catheter into a vessel, complications may be expected.These complications include, but are not limited to: access site infection; entry site bleeding and/or hematoma; vessel thrombosis, occlusion, pseudoaneurysm, and trauma to the vessel wall (including rupture or dissection); distal embolization; arteriovenous fistula formation; transient or permanent contrast induced renal failure; renal toxicity; sepsis; shock; radiation injury; myocardial infarction; fever; pain; malposition; malapposition; inflammation; and/or death.A possible complication which may occur in conjunction with the use of systemic heparin: hit type ii.Device related: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: hematoma; stenosis, thrombosis or occlusion; distal embolism; side branch occlusion; vessel wall trauma and/or rupture; false aneurysm; infection; inflammation; fever and/or pain in the absence of infection; deployment failure; migration; and device failure.A possible complication which may occur in conjunction with the use of any heparin-containing product: hit type ii.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2021, a study patient underwent treatment of a thoracoabdominal aortic aneurysm.Gore® viabahn® vbx balloon expandable endoprostheses (vbx devices) were used as branch devices.Two vbx devices were implanted, one in each renal artery.On (b)(6) 2022, the patient was diagnosed with renal failure, related to a left renal artery stent and right artery occlusion.Left renal artery occlusion was reported as spontaneous; cause unknown and is device-related.On or around on (b)(6), patient was treated with medications, lab work and scans were completed.Nephrology was consulted for dialysis.Patient received hemodialysis starting on (b)(6) 2022 and continues to receive treatment three times per week.On (b)(6) 2022, the right renal artery was treated by suction thrombectomy / tpa.Completion angiogram demonstrated widely patent right renal artery stent with flow into the right kidney.Renal ultrasound done on (b)(6) 2022, showed right renal artery: 0-59% stenosis with no evidence of hemodynamically significant stenosis.Also noted: known atrophic kidney / left renal artery: unable to visualize; known occluded renal artery.The devices remain implanted.The patient tolerated the procedure.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16026339
Report Number2017233-2022-03596
Device Sequence Number7184172
Product Code PRL
UDI-Device Identifier00733132637492
UDI-Public00733132637492
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/23/2023
Device Model NumberBXA067902A
Device Catalogue NumberBXA067902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight120 KG